PAIN MEDS.... WHERE IS THE END OF THE LINE?

Discussion in 'Fibromyalgia Main Forum' started by doxygirl, Nov 17, 2008.

  1. doxygirl

    doxygirl New Member

    I started out taking vidodin....took that for a few years and then graduated to norco.....from norco I was rx'd oxcodone and that was GREAT until my ins pulled the rug out from under me and refused to cover it since the generic brand was sued and banned from selling it anymore, by the co that made the brand name.........

    from there my dr's hands were kind of tied behind his back....it became an issue of what will my ins cover is what I have to take!!!!!!!!!!

    anyhow.....after a few months on the oxydose liquid and being on a constant state of highs and lows and always being time for another dose .....

    I became irritated and pretty much at the end of my rope......with this entire ins medicine game.....that was until my pain dr gave me some generic fentanyl pain patches....

    I had no clue just how much of my quality of life I had lost until using the fentanyl pain patch gave it back to me....and for that Iam GRATEFUL!!!!!!!!!!!!!

    HOWEVER, what do I do....what do I use when the fentanyl pain patches and my body colide?

    I do know that my body will adjust to this form of pain control just like all of the others.....so my concern is where will I go from here?

    Iam not panic-ing at all....Iam fine and really feeling great.....I just would just like to hear from those of you who are using the patch....how long have you been using it....and what are your plans if and when it does not meet your needs any longer...

    is the pain patch "exactly" like the pain medications in pill form when it comes to our bodies adjusting and becoming less potent or is is more gradual and subtle??

    Please send me your thoughts:)

    XO
    Doxy
    [This Message was Edited on 11/18/2008]
  2. CanBrit

    CanBrit Member

    In the past four years I've tried many different pain meds. For about 18 months now, I've been on a combination of 15mg 2xday of MS Contin and up to 4 10mg of immediate response morphine. All the others either made me sick or didn't work at all.

    Now, I'm barely getting relief. My Dr. doesn't want to up the long action dose and has pretty much said that I have to adapt to feeling more pain as my body gets used to these meds.
    That is easier said than done.

    Maybe the solution is a rotation of drugs. I think it would take about a series of 4 different protocols that could be rotated through. By the time you get back to the first one, your body may have gotten over being used to them.

    Then again, I'd have to have a Dr. who would consider that.

    My dosage allows me to at least move, however, I'm unable to work or do much of any kind of physical activity.

    Rather frustrating.

    All the best Doxy. Enjoy your pain relief while you have it.

    Eileen
  3. Janalynn

    Janalynn New Member

    Thanks for asking that question Doxy. That's what I want to know. I'm far from the patch I hope (who knows though)
    Where DO you go from there??????

    That's why I'm try-ing to hold off from going there!
  4. 3gs

    3gs New Member

    hi doxy

    sorry the answer is yes. you will have to increase the patch just like pills.

    degree is indivual. You'll know when its less effective(wearing off to soon not controling pain).

    I'm glad your getting releif from it.Understand they improved the patch. Sorry I'm not a fan of it.

    Hopefully its a long time use for you.
  5. Janalynn

    Janalynn New Member

    Eileen wrote:

    Now, I'm barely getting relief. My Dr. doesn't want to up the long action dose and has pretty much said that I have to adapt to feeling more pain as my body gets used to these meds.
    That is easier said than done.

    I don't get that at all. He said your body has to adapt to feeling more pain as your body gets used to the meds? What the heck does that mean - that you have to just feel pain? adapt to pain? that is a confusing statement to me. I'm so sorry for you.

    Some doctors. Geez. Some of the things I"ve read just make me shake my head in amazement. I have never had a doctor balk at increasing the dose on the long acting meds.